MAUDE Adverse Event Report: DEPUY SPINE INC VIPER PRIME NAV SHAFT ASSY; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY SPINE INC VIPER PRIME NAV SHAFT ASSY; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 286750131N
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021 during an unknown procedure, the viper prime screw was unable to detach from the viper prime screwdriver.There was no patient consequence.There was a surgical delay of twenty (20) minutes.The procedure was successfully completed using a second screwdriver from the set.This report is for one (1) viper prime nav shaft assy.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: the viper prime nav shaft assy (p/n: 286750131n lot no: mf4376212) was received at us cq in assembled/jammed condition with the viper prime cfxfn xtb 5x50mm screw.Upon visual inspection at cq, no other damages were observed on the received devices.Functional test: the attempt to disassemble screw from the viper prime nav shaft assy failed.The device failed to function as intended.Dimensional inspection: the dimensional inspection was not performed as its not pertaining to complaint condition.Document/ specification review: the relevant drawings reflecting the current and manufactured revisions were reviewed during the investigation.No design issues or discrepancies were noted during the investigation.Investigation conclusion: the complaint can be confirmed for the received device as it was unable to be disassembled from the screw.No definitive root cause could be determined based on the provided information as whether the complaint condition happened due to failure of subcomponents of prime nav shaft assy or due to screw damage.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A review of the receiving inspection (ri) for viper prime nav shaft assy was conducted identifying that lot number mf4376212 was released in a single batch.Batch1: lot qty of (b)(4) units were released on 19 aug 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME NAV SHAFT ASSY
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
SENTIO (INNOVATIVE SURGICAL SOLUTIONS, LLC)
50461 west pontiac trail
wixom MI 48393
Manufacturer Contact
kara ditty-bovard
chemin-blanc 38
le locle 02400
SZ   02400
6103142063
MDR Report Key12632083
Report Number1526439-2021-02165
Device Sequence Number17229400
Product Code OLO
UDI-Device Identifier10705034507781
UDI-Public10705034507781
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K170937
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286750131N
Device Catalogue Number286750131N
Device Lot NumberMF4376212
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/16/2021
Supplement Date Received by Manufacturer10/13/2021
11/09/2021
Initial Report FDA Received Date10/14/2021
Supplement Report FDA Received Date11/08/2021
11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - ATTACHMENTS: VIPER PRIME; UNK - ATTACHMENTS: VIPER PRIME; UNK - HANDLES: VIPER PRIME; VIPER PRIME CFXFN XTB 5X50MM S; UNK - ATTACHMENTS: VIPER PRIME; UNK - ATTACHMENTS: VIPER PRIME; UNK - HANDLES: VIPER PRIME; VIPER PRIME CFXFN XTB 5X50MM S
Patient Age72 YR
Patient SexFemale